Pet parents around the world keep medications on hand to treat aches and pains, such as Anadin. Our fur babies may decide to help themselves to medication or they may find a pill that was accidentally dropped and then eat it! But what happens if a dog eats Anadin?
Has your dog eaten Anadin? Are you worried that Anadin may make your dog sick? If so, you’ve come to the right place. We understand it can be scary when your dog eats something like this .
We’ve gathered information about Anadin and whether it can make a dog sick. Let’s get started!
What is Anadin?
Anadin is a brand of painkiller medication that’s sold in the UK and Ireland. The medicine was first sold in 1932 and is now made by the Pfizer pharmaceutical company. In this article, we’re discussing Anadin Original.
Anadin Original contains aspirin 325 mg/tablet and caffeine 15 mg/tablet. Anadin is used to treat mild to moderate pain, including headaches, migraine, neuralgia, toothache, sore throat, period pain, and other aches & pains.
While Anadin is considered safe for humans (when used as directed), what about dogs? Can Anadin make a dog sick?
Anadin & Dogs
Unfortunately, the aspirin and caffeine in Anadin Original can make a dog sick. Both ingredients can be toxic to dogs.
Symptoms of Anadin Ingestion in Dogs
You may notice these symptoms if your dog has eaten Anadin:
- GI irritation & ulceration (may cause bleeding into the stomach and intestines)
- Decreased appetite
- Abdominal pain
- Vomiting (may include blood)
- Dark, tarry stools
- Pale gums
- Increased respiratory rate
- High body temperature
- Wobbly gait
- Decreased blood clotting
- Liver/kidney damage
If you notice any of these symptoms in your dog, call the vet immediately. This is an emergency.
Treatment of Anadin Ingestion in Dogs
There is no antidote for Anadin toxicity. The best way to help your dog is to get him treatment with the vet ASAP. The vet may induce vomiting and use activated charcoal to remove the toxins from your dog’s system.
In addition, the vet may treat your dog with antacids, anti-nausea medications, and stomach protectants. There’s a good chance your fur baby will need to be hospitalized until he’s in stable condition.
While hospitalized, your canine companion will be monitored and treated for any other symptoms that may arise. In some cases, a dog may need a blood transfusion and other medications to treat his symptoms.
The prognosis is best for dogs who receive prompt medical treatment after eating Anadin. In the future, it’s best to keep Anadin and other medications out of your dog’s reach. You’ll both be happier for it!